Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 83, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 18, 2004, 5:05 PM MST for Yavapai County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2004, 5:05 PM MST (00:05 UTC)
- Expired
- Aug 18, 2004, 5:30 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2877 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST WED AUG 18 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE ACROSS THE NORTHLAND OVERNIGHT. ON THURSDAY...A WEATHER DISTURBANCE WILL MOVE ACROSS NORTHEAST ARIZONA WITH A CHANCE FOR STRONG THUNDERSTORMS. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE ELSEWHERE ON THURSDAY AS DRIER AIR FILTERS IN FROM THE NORTHWEST. A STORM SYSTEM WILL DEVELOP OVER THE WESTERN U.S. BY THE MIDDLE OF NEXT WEEK BRINGING BELOW NORMAL TEMPERATURES AND A CHANCE OF SHOWERS TO THE NORTHLAND. && .DISCUSSION...WILL KEEP THIS BRIEF AS NUMEROUS SEVERE THUNDERSTORMS AND FLOODING RAINS CONTINUE FROM THE RIM SOUTHWARD. HAVE BUMPED POPS UP THROUGH MIDNIGHT ALONG AND SOUTH OF THE RIM AS WE ARE BEING INFLUENCED BY A SHORTWAVE PASSING TO OUR WEST. THERE IS ANOTHER SHORTWAVE THAT WILL PASS THROUGH THE NORTHEAST SECTIONS TONIGHT AND THURSDAY...KEEPING POPS IN THE 30-40 PERCENT RANGE. STILL LOOKING FOR A DRYING TREND TO BEGIN FRIDAY AND CONTINUE INTO THE WEEKEND. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNDROW
Hazardous weather outlook, Aug 18, 10:00 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 18 2004 AZZ004>018-037>040-191400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE AIRMASS ACROSS NORTHERN ARIZONA REMAINS UNSTABLE THIS MORNING. AS A RESULT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN AFTER 11 AM MST. STORMS WILL MOVE INTO THE VALLEY LOCATIONS DURING THE AFTERNOON. A FEW OF THE STORMS TODAY WILL HAVE HAIL NEAR ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN. THERE IS ALSO A THREAT OF TRAINING STORMS OVER YAVAPAI COUNTY THIS AFTERNOON WITH HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEATHER DISTURBANCE WILL MOVE ACROSS NORTHERN NAVAJO AND APACHE COUNTIES THURSDAY. THIS WILL ENHANCE THUNDERSTORM CHANCES IN THIS AREA...WITH A THREAT FOR A FEW SEVERE STORMS IN THE AFTERNOON. AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO DECREASE ELSEWHERE ON THURSDAY. THE FLOW ALOFT WILL TURN TO A DRIER WESTERLY DIRECTION FOR FRIDAY THROUGH THE WEEKEND. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE DURING THIS TIME BUT MOST LOCATIONS WILL REMAIN DRY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.